CSN Login
Members Online: 0

You are here

Blood clot in heart after chemo

jacqui22's picture
jacqui22
Posts: 2
Joined: Sep 2015

I will be 6 weeks out of R EPOCH this sunday, I had an Eco Cardio Gram on August 21 due to heart pain after my picc line was removed and they found a mass they think is a blood clot. They started me on Lovenox shots right away. I met with the cardiologist and he is sending me for an MRI. 

I met with my Oncologist yesterday and she said this happens to 10% of folks after chemo. Has this happened to anyone before? I'd be lying if I said I wasnt nervous especially after what I just went through the past 5 months. 

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3448
Joined: May 2012

Never heard of chemo causing a blood clot, Jacqui, ever.  No one here is a medical authority, but never heard of it. Also, it is not listed as a common or an uncommon side effect on any of the drugs in R-ABVD or R-Chop. I will check EPOCH when I finish here. Some chemos do occasionally cause heart damage, like Adriamycin (nicknamed "Red Devil"), but that usually shows long after treatment ends, and mimics congestive heart failure, not blood clots.  Regardless, of course, we wish you wellness and a quick resolution of this odd occurrence.

max

I checked all listed side effects of all of the meds in EPOCH at chemocare.com , and none of them mention blood clots at all. Rituxan can very rarely cause irregular heartbeat, but of course irregular heartbeat is unrelated to blood clots anyway.  Chemocare.com is  a very highly regarded source for chemotherapy information.  I would ask your doctor for clarification regarding her "10%" comment.

Here is the link to R-EPOCH:

You can go to the article on each individual drug and review known side-effects by clicking the blue LEARN MORE box

http://chemocare.com/chemotherapy/acronyms/epoch-r.aspx

.

 

yesyes2
Posts: 592
Joined: Jul 2009

Hi Jacquil,

I was wondering if the blood clot could have been a side effect/result of your PICC line?  I have had a port in my chest since I did RCHOP in 2009/10.  I know with ports, especially ones that go over the clavical, that blood clots are a concern.  Why not a PICC line. Worth asking your Oncologist about this and the 10%.

Good luck to you.  Please let us know what you find out.

Best to you,

Leslie

 

Subscribe to Comments for "Blood clot in heart after chemo"